Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Jun 27, 2008, 3:20 PM PDT. It took effect at Jun 28, 2008, 12:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2008, 3:20 PM PDT (22:20 UTC)
- In effect from
- Jun 28, 2008, 12:00 PM PDT
- Expired
- Jun 29, 2008, 8:40 PM PDT
- In force
- 33 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KEKA 272220 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 320 PM PDT FRI JUN 27 2008 CAZ203-204-211-212-276-277-283-280630- /O.UPG.KEKA.FW.A.0002.080628T1300Z-080630T1200Z/ /O.NEW.KEKA.FW.W.0002.080628T1300Z-080630T1200Z/ UPPER SMITH...INLAND PORTION OF THE SMITH RIVER DRAINAGE WITHIN THE SIX RIVERS NF.- LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM DISTRICT OF THE KLAMATH NATIONAL FOREST.- HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.- VAN DUZEN / MAD RIVER...INLAND PORTION OF THE VAN DUZEN AND MAD RIVER DRAINAGES WITHIN THE SIX RIVERS NATIONAL FOREST.- INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 320 PM PDT FRI JUN 27 2008 ...RED FLAG WARNING IN EFFECT FROM 6 AM SATURDAY TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 5 AM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN AREA OF UPPER LEVEL LOW PRESSURE OFFSHORE WILL BRING INCREASED HIGH BASED MOISTURE TO NORTHWEST CALIFORNIA ON SATURDAY. A FEW DRY THUNDERSTORMS MAY DEVELOP PRIMARILY ACROSS EXTREME EASTERN MENDOCINO AND EASTERN TRINITY COUNTIES AS EARLY AS SATURDAY MORNING. INSTABILITY AND MOISTURE WILL INCREASE BY SATURDAY AFTERNOON AND EVENING...AND THE THUNDERSTORMS WILL BECOME MORE NUMEROUS. MANY OF THESE THUNDERSTORMS WILL CONTAIN LITTLE OR NO RAIN...THUS BRINGING WITH THEM A HIGH LIKELIHOOD OF ADDITIONAL FIRE STARTS. ADDITIONALLY...MOISTURE STARVED LOWER LEVELS WILL BE CONDUCIVE TO THUNDERSTORM OUTFLOW WINDS...PRODUCING LOCALLY GUSTY AND ERRATIC WINDS IN THE VICINITY OF THUNDERSTORMS. THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT BEFORE THE LOW PRESSURE SYSTEM EJECTS NORTHEAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
5 follow-up statements
000 WWUS86 KEKA 281149 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 449 AM PDT SAT JUN 28 2008 CAZ203-204-211-212-276-277-283-282315- /O.EXT.KEKA.FW.W.0002.080628T1900Z-080630T1200Z/ UPPER SMITH...INLAND PORTION OF THE SMITH RIVER DRAINAGE WITHIN THE SIX RIVERS NF.- LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM DISTRICT OF THE KLAMATH NATIONAL FOREST.- HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.- VAN DUZEN / MAD RIVER...INLAND PORTION OF THE VAN DUZEN AND MAD RIVER DRAINAGES WITHIN THE SIX RIVERS NATIONAL FOREST.- INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 449 AM PDT SAT JUN 28 2008 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 5 AM PDT MONDAY... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 5 AM PDT MONDAY. AN AREA OF UPPER LEVEL LOW PRESSURE OFFSHORE IS BRINGING INCREASED HIGH BASED MOISTURE TO NORTHWEST CALIFORNIA. A FEW DRY THUNDERSTORMS MAY DEVELOP PRIMARILY ACROSS EXTREME EASTERN MENDOCINO AND EASTERN TRINITY COUNTIES BY EARLY THIS AFTERNOON. INSTABILITY AND MOISTURE WILL INCREASE BY LATE AFTERNOON AND EVENING...AND THE THUNDERSTORMS WILL BECOME MORE NUMEROUS. AT FIRST MANY OF THESE THUNDERSTORMS WILL CONTAIN LITTLE OR NO RAIN...THUS BRINGING WITH THEM A HIGH LIKELIHOOD OF ADDITIONAL FIRE STARTS. ADDITIONALLY...DRY LOWER LEVELS WILL BE CONDUCIVE TO THUNDERSTORM OUTFLOW WINDS...PRODUCING LOCALLY GUSTY AND ERRATIC WINDS IN THE VICINITY OF THUNDERSTORMS. THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT BEFORE THE LOW PRESSURE SYSTEM MOVES NORTHEAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KEKA 282235 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 335 PM PDT SAT JUN 28 2008 CAZ203-204-211-212-276-277-283-290645- /O.EXT.KEKA.FW.W.0002.000000T0000Z-080630T0600Z/ UPPER SMITH...INLAND PORTION OF THE SMITH RIVER DRAINAGE WITHIN THE SIX RIVERS NF.- LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM DISTRICT OF THE KLAMATH NATIONAL FOREST.- HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.- VAN DUZEN / MAD RIVER...INLAND PORTION OF THE VAN DUZEN AND MAD RIVER DRAINAGES WITHIN THE SIX RIVERS NATIONAL FOREST.- INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 335 PM PDT SAT JUN 28 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... THE RED FLAG WARNING IS NOW IN EFFECT THROUGH 11 PM PDT SUN. AN AREA OF UPPER LEVEL LOW PRESSURE OFFSHORE IS BRINGING INCREASED HIGH BASED MOISTURE TO NORTHWEST CALIFORNIA. A FEW DRY THUNDERSTORMS MAY DEVELOP PRIMARILY ACROSS EXTREME NORTHEASTERN MENDOCINO AND TRINITY COUNTIES THIS AFTERNOON. AT FIRST MANY OF THESE THUNDERSTORMS WILL CONTAIN LITTLE OR NO RAIN...THUS BRINGING WITH THEM A HIGH LIKELIHOOD OF ADDITIONAL FIRE STARTS. ADDITIONALLY...DRY LOWER LEVELS WILL BE CONDUCIVE TO THUNDERSTORM OUTFLOW WINDS...PRODUCING LOCALLY GUSTY AND ERRATIC WINDS IN THE VICINITY OF THUNDERSTORMS. THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT BEFORE THE LOW PRESSURE SYSTEM MOVES NORTHEAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KEKA 291105 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 405 AM PDT SUN JUN 29 2008 CAZ212-276-277-291215- /O.CAN.KEKA.FW.W.0002.000000T0000Z-080630T0600Z/ VAN DUZEN / MAD RIVER...INLAND PORTION OF THE VAN DUZEN AND MAD RIVER DRAINAGES WITHIN THE SIX RIVERS NATIONAL FOREST.- INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- 405 AM PDT SUN JUN 29 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE RED FLAG WARNING FOR MENDOCINO AND SOUTHERN TRINITY COUNTIES. THE CONDITIONS THAT LEAD TO THUNDERSTORMS IS MOVING FURTHER NORTH WITH TIME AS THE AREA OF UPPER LEVEL LOW PRESSURE OFFSHORE MOVES NORTH. ALSO THE FACT THAT DAYTIME HEATING IS BEING LIMITED BY SMOKE IS CONTRIBUTING TO A MORE STABLE ATMOSPHERE LIMITING CONVECTIVE INITIATION. THERE IS STILL A POSSIBILITY OF SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON OVER THE MOUNTAINS OF MENDOCINO COUNTY BUT ANY LIGHTNING SHOULD BE VERY ISOLATED IF AT ALL. SO CONDITIONS NO LONGER WARRANT THE CONTINUATION OF THE RED FLAG WARNING FOR THIS AREA. $$ CAZ203-204-211-283-292300- /O.EXT.KEKA.FW.W.0002.000000T0000Z-080630T0600Z/ UPPER SMITH...INLAND PORTION OF THE SMITH RIVER DRAINAGE WITHIN THE SIX RIVERS NF.- LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM DISTRICT OF THE KLAMATH NATIONAL FOREST.- HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 405 AM PDT SUN JUN 29 2008 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. AN AREA OF UPPER LEVEL LOW PRESSURE OFFSHORE CONTINUES TO BRING INCREASED MID AND HIGH BASED MOISTURE TO NORTHWEST CALIFORNIA. A FEW DRY THUNDERSTORMS MAY DEVELOP PRIMARILY ACROSS NORTHERN TRINITY AND EASTERN DEL NORTE AND HUMBOLDT COUNTIES. THESE THUNDERSTORMS WILL LIKELY CONTAIN LITTLE OR NO RAIN...THUS BRINGING WITH THEM A HIGH LIKELIHOOD OF ADDITIONAL FIRE STARTS. ADDITIONALLY...DRY LOWER LEVELS WILL BE CONDUCIVE TO THUNDERSTORM OUTFLOW WINDS...PRODUCING LOCALLY GUSTY AND ERRATIC WINDS IN THE VICINITY OF THUNDERSTORMS. THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY EVENING BEFORE THE LOW PRESSURE SYSTEM MOVES NORTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KEKA 291725 AAA RFWEKA RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1025 AM PDT SUN JUN 29 2008 CAZ203-204-211-283-300130- /O.EXT.KEKA.FW.W.0002.000000T0000Z-080630T0600Z/ UPPER SMITH...INLAND PORTION OF THE SMITH RIVER DRAINAGE WITHIN THE SIX RIVERS NF.- LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM DISTRICT OF THE KLAMATH NATIONAL FOREST.- HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 1025 AM PDT SUN JUN 29 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE CONDITIONS THAT LEAD TO THUNDERSTORMS ARE MOVING FURTHER NORTH WITH TIME AS THE AREA OF UPPER LEVEL LOW PRESSURE OFFSHORE MOVES NORTH. ALSO THE FACT THAT DAYTIME HEATING IS BEING LIMITED BY SMOKE IS CONTRIBUTING TO A MORE STABLE ATMOSPHERE AND LIMITING CONVECTIVE INITIATION. INCREASED MID LEVEL MOISTURE WILL LEAD TO GREATER PRECIPITATION CHANCES WITH CONVECTION TODAY...BUT GIVEN THE DRY FUELS AND POTENTIAL FOR ERRATIC AND GUSTY WINDS AROUND THE STORMS THE POTENTIAL FOR RAPID FIRE GROWTH REMAINS OVER THE WARNED AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KEKA 300340 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 840 PM PDT SUN JUN 29 2008 CAZ203-204-211-283-300445- /O.CAN.KEKA.FW.W.0002.000000T0000Z-080630T0600Z/ UPPER SMITH...INLAND PORTION OF THE SMITH RIVER DRAINAGE WITHIN THE SIX RIVERS NF.- LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM DISTRICT OF THE KLAMATH NATIONAL FOREST.- HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 840 PM PDT SUN JUN 29 2008 ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE RED FLAG WARNING. WIDESPREAD SMOKE FROM AREA FIRES HAS LIMITED THE DAYTIME HEATING ACROSS THE REGION DURING THE AFTERNOON HOURS...THUS CREATING A MORE STABLE ATMOSPHERE AND PREVENTING THUNDERSTORM DEVELOPMENT. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELED. $$ MOSES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jun 27, 4:30 AM PDT, 10 hours 50 minutes earlier.
Area forecast discussion, Jun 27, 4:30 AM PDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 430 AM PDT FRI JUN 27 2008 .SYNOPSIS...SIGNIFICANT WARMING AND DRYING IS EXPECTED TODAY AS AN UPPER LEVEL RIDGE HOLDS OVER THE AREA. MODERATE OFFSHORE FLOW OVERNIGHT WILL BEGIN TO WEAKEN TODAY AND STRATUS WILL BEGIN TO CREEP UP FROM THE CENTRAL CALIFORNIA COAST. THE AIRMASS WILL BE STAGNANT TODAY...WITH LOCALIZED CONCENTRATIONS OF HAZE AND SMOKE. AN UPPER LEVEL LOW WEST OF THE SOUTHERN CALIFORNIA COAST WILL DRAW UP MID LEVEL MOISTURE AND BRING A THREAT OF THUNDERSTORMS TO MUCH OF THE REGION SATURDAY THROUGH SUNDAY. THE THREAT FOR STORMS WILL SHIFT TO THE NORTHEAST INTO THE TRINITY ALPS REGION ON MONDAY. && .DISCUSSION...PRIMARY STORY CONTINUES TO BE THE NUMEROUS FOREST FIRES ACROSS THE FORECAST AREA. MODERATE OFFSHORE FLOW HAS RESULTED IN SIGNIFICANT WARMING OVERNIGHT...WITH MANY RAWS UP 10-20F VS LAST NIGHT. THERE WAS A MIXED BAG OF OVERNIGHT RHS...WITH UPPER ELEVATION SITES IN HUMBOLDT AND DEL NORTE COUNTIES REPORTING 24 HR DOWNWARD TRENDS OF 30-60%...WHILE SITES IN TRINITY AND MENDOCINO COUNTY SAW UPWARD TRENDS OF 10-20%. THE SMOKEY AIR CONDITIONS WILL CONTINUE TO HAMPER SOLAR INSOLATION TODAY...AS THE AIR MASS BECOMES STAGNANT UNDER THE INFLUENCE OF A RIDGE ALOFT. THE FLOW ALOFT IS EASTERLY UP TO 500MB. THE SURFACE REFLECTION OF THE OFFSHORE FLOW IS WEAK...WITH A THERMAL TROUGH MEANDERING ALONG THE COAST. WARMING POTENTIAL ACROSS THE INTERIOR TODAY LOOKS DECENT. WILL REMAIN CONSERVATIVE AND GO UPWARD BY ABOUT 10F DUE TO THE SMOKE. COASTAL TEMPS WILL BE REALLY TRICKY. LOOKING AT THE EKA-WRF MODEL...IT APPEARS WE MAY SEE SUBSTANTIAL WARMING ALONG THE REDWOOD COAST TODAY EVEN AS LIGHT WESTERLY AND NORTHWEST WINDS DEVELOP. EKA-WRF MODEL HAS MAXIMUMS CLIMBING INTO THE LOWER TO MID 70S AND LOWER TO MID 80S ACROSS INLAND SECTIONS OF THE REDWOOD COAST. THE STATISTICAL GUIDANCE HAS TEMPS ONLY IN THE LOWER TO MID 60S. THE MOS GUIDANCE TYPICALLY DOES POORLY WITH THESE WARM UPS AND WILL BOOST MAX TEMPS UPWARD CLOSE TO THE 70 DEGREE MARK. AN UPDATE MAY BE NEEDED IF TEMPS START TO WARM RAPIDLY BY 16Z. OTHER ISSUE IS THE WIND REVERSAL ALONG THE MENDOCINO COAST TODAY AND ALONG THE REDWOOD COAST TONIGHT AND SATURDAY. THE STRATUS WAS STILL SOUTH OF SFO BAY AS OF 4AM...AND SLOWLY CREEPING NORTHWARD. NAM12 AND GFS CONTINUE TO INDICATE SOUTHERLY WINDS DEVELOPING ALONG THE MENDOCINO COAST TODAY. SURFACE OBS AND BUOYS WERE ALREADY SHOWING SIGNS OF THE WINDS REVERSING FROM NORTH TO SOUTH. THUS BELIEVE THE STRATUS AND FOG WILL MOVE ONTO THE IMMEDIATE MENDOCINO COAST TODAY...AND THEN SPREAD NORTHWARD AND INTO THE NORTH COAST AREA BY EARLY SATURDAY MORNING. THE STRATUS WILL BRING COOLER AIR TO MAINLY THE COASTAL AREAS AND PERHAPS A LITTLE BIT OF RH INCREASES AS MARINE AIR TRICKLES IN THROUGH THE COAST RIVER VALLEYS ON SAT. LAST AND PROBABLY THE MOST IMPORTANT STORY IS THE THREAT FOR THUNDERSTORMS OVER THE WEEKEND. THE TIMING OF THUNDERSTORMS LOOKED TOO EARLY AND HAVE PUSHED IT BACK TO SATURDAY MORNING. GFS AND NAM12 CONTINUE TO SHOW DECREASING STABILITY AND INCREASING MID LEVEL RH OVER THE WEEKEND. DID GO WITH SLIGHTLY LOWER PRECIP CHANCES AS THE STORMS LOOK TO BE MOSTLY DRY. STORMS DID SPARK UP OVER THE CENTRAL SIERRAS ON THURSDAY WITH DAYTIME HEATING BUT DIED OFF QUICKLY. BELIEVE THIS WILL BE THE CASE ACROSS NORTHWEST CALIFORNIA ON SATURDAY. STORMS WILL MOST LIKELY BE DRIVEN PRIMARILY BY THE HEATING AND UPSLOPE FLOW. THE STORMS APPEAR TO START OFF DRY AND THEN GET WETTER. APPROACH OF AN UPPER TROUGH FROM THE SOUTHWEST SAT NIGHT AND SUN SHOULD INCREASE THE DIVERGENCE ALOFT AND ENHANCE TSTMS DEVELOP. THE APPROACH OF THE TROUGH MAY KEEP STORMS GOING THROUGH THE NIGHT INTO SUN MORNING. WITH THE EAST AND SOUTHEAST FLOW ALOFT...STORMS MAY DRIFT OUT TO THE COAST AND DISTANT LIGHTNING MAY BE SEEN SAT NIGHT. IT WILL BE INTERESTING TO SEE IF A SHALLOW MARINE LAYER DEVELOPS SATURDAY NIGHT WITH THUNDERSTORMS ALOFT. THOUGH UNLIKELY FOR LATE JUNE...IT HAS HAPPENED BEFORE...WITH KACV REPORTING 1/4SM FG VV001 AND TS. .PREVIOUS LONG TERM DISCUSSION...THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO SUNDAY AS AN UPPER LEVEL LOW OFFSHORE CALIFORNIA CONTINUES TO MOVE TOWARDS THE COAST. AN UPPER LEVEL TROF OVER THE EASTERN PACIFIC IS FORECASTED TO APPROACH THE WEST COAST EARLY NEXT WEEK...WHICH WILL OPEN UP AND ABSORB THE CLOSED LOW OFF THE CALIFORNIA COAST. WITH THE APPROACH OF THE TROF...THE STEERING FLOW WILL VEER FROM THE SE TO THE SOUTH AND SOUTHWEST WHICH WILL SHIFT THE GREATEST AREA OF INSTABILITY NORTHEAST OF THE FORECAST AREA MONDAY TO OVER THE SISKIYOU MOUNTAINS. BOTH THE GFS AND THE ECMWF ARE INDICATING A SURFACE LOW DEVELOPING OVER THE EAST PACIFIC UNDERNEATH THE UPPER TROF...WITH A WARM FRONT MOVING INTO THE COAST WEDNESDAY AFTERNOON. HAVE BUMPED UP POPS INTO THE SLIGHT CHANCE CATEGORY ALONG THE COAST. =ALM && .AVIATION...COASTAL AIRPORTS SHOW CLEAR SKIES THIS MORNING AND SEE NO SIGN OF STRATUS FORMATION ON SATELLITE FOG PRODUCT. INLAND AREAS CONTINUE TO BE PLAGUED BY SMOKE AND HAZE WITH REDUCED VSBY AND MVFR CIGS NOTED AT UKI. COASTAL AREAS SHOULD REMAIN CLEAR OF STRATUS THE REST OF THIS MORNING ALTHOUGH SMOKE AND HAZE ARE MAKING THEIR WAY WEST TO THE COAST. SOUTHERLY FLOW DEVELOPING ALONG THE SONOMA COAST WILL BRING THE MARINE LAYER NORTHWARD ALONG MENDOCINO TODAY...AROUND THE CAPE THIS EVENING...AND PUSHING INLAND OVER THE REDWOOD COAST AFTER MIDNIGHT. CC && .MARINE...GALE FORCE GUSTS AND HAZARDOUS SEAS ARE EXPECTED TO CONTINUE OVER THE NORTHERN OUTER WATERS TODAY DUE TO A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTER PACIFIC AND LOW PRESSURE OVER INTERIOR CENTRAL CALIFORNIA. AS THE LOW SLOWLY MIGRATES WEST TOWARD THE COAST...THE GRADIENT WILL RELAX AND ALLOW WINDS TO WEAKEN. LOCAL MODEL GUIDANCE SUGGESTS THAT WITH THE TROUGH MOVING TOWARD THE COAST...NEARSHORE WINDS ALONG THE MENDOCINO COUNTY COAST WILL TURN TO THE SOUTH EARLY FRIDAY MORNING AND BRING STRATUS UP FROM THE SOUTH. IN ADDITION...UPPER-LEVEL WINDS TURNING TO THE SOUTHEAST SHOULD BLOW SMOKE FROM THE INTERIOR OUT OVER THE COASTAL WATERS FRIDAY NIGHT THROUGH SUNDAY. LIGHT WINDS AND A LOW MIXED SWELL WILL PREVAIL OVER THE WATERS THIS WEEKEND INTO EARLY NEXT WEEK. CC && .FIRE WEATHER...AS MENTIONED ABOVE...SIGNIFICANT WARMING AND DRYING OCCURRED OVERNIGHT UNDER MODEST OFFSHORE FLOW. SCHOOL HOUSE AND CAMP SIX RAWS HAVE REPORTED EASTERLY GUSTS OF 35-40 MPH. THE OFFSHORE FLOW CLEARED THE STRATUS OUT ALONG THE NORTH COAST AND THUS FAR THERE WERE NO SIGNS OF IT RETURNING OR REFORMING. WITH THE EASTERLY FLOW AND FIRES TO THE WEST THINK THERE WILL BE SMOKE EITHER ALOFT OR AT THE SURFACE TODAY ALONG THE REDWOOD COAST. MARINE AIR AND HIGHER HUMIDITY WILL START TO SPREAD NORTHWARD ONTO THE MENDOCINO COAST TODAY. PUSHED BACK THE TIMING OF TSTMS BY ABOUT 6-8 HOURS AS DEVELOPMENT WILL MOST LIKELY BE SURFACE BASED AND DRIVEN BY THE HEATING OF THE DAY ON SATURDAY. THUNDERSTORMS ON SAT SHOULD BE DRY...WITH GUSTY AND ERRATIC OUTFLOW WINDS. WE CONTINUE WITH THE FIRE WEATHER WATCH...BUT PUSH IT BACK ABOUT 6-8 HOURS. THINGS WILL GET GOING ON SATURDAY AND MAY CONTINUE INTO SUNDAY. TSTM ACTIVITY SHOULD BECOME SOMEWHAT MORE MOIST WITH TIME. THE NAM12 HAS OVER AN 1 INCH IN SISKIYOU COUNTY ON SATURDAY. DID LOWER PRECIP CHANCES AS THE MODELS ARE PROBABLY OVERDONE ON THE RAIN DEVELOPMENT. THE COAST MAY ACTUALLY RECEIVE RAIN AND DRIZZLE SAT NIGHT. RHS SHOULD GO UP SOME WHILE TEMPS DECREASE A BIT OVER THE WEEKEND AS A WEAK ONSHORE FLOW DEVELOPS. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR DRY LIGHTNING IN EFFECT FROM SATURDAY THROUGH LATE SUNDAY NIGHT FOR ZONES 203...204...211...212...276...277 AND 283. GALE WARNING AND HAZARDOUS SEAS WARNING FROM PT ST GEORGE TO PT ARENA FROM 20-60 NM. SMALL CRAFT ADVISORY FROM PT ST GEORGE TO PT ARENA OUT TO 20NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jun 26, 6:18 PM PDT, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 618 PM PDT THU JUN 26 2008 CAZ001>004-076-280130- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 618 PM PDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT WEAK TO MODERATE OFFSHORE FLOW DEVELOPING TONIGHT INTO TOMORROW MORNING WILL BRING HAZY AND SMOKY CONDITIONS TO THE COAST. THE NORTH COAST UNIFIED AND MENDOCINO COUNTY AIR QUALITY MANAGEMENT DISTRICTS HAVE ISSUED AN AIR QUALITY ALERT DUE TO HEAVY SMOKE IMPACTS FROM FIRES THROUGHOUT NORTHERN CALIFORNIA. LOCAL AIR QUALITY COULD FLUCTUATE DEPENDING ON FIRE ACTIVITY AND WEATHER. ALL RESIDENTS ARE ADVISED TO USE CAUTION AS CONDITIONS WARRANT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES EXCEPT FOR THE IMMEDIATE COASTAL REGIONS FROM 11 PM PDT FRIDAY THROUGH 5 AM PDT MONDAY. ISOLATED DRY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT FOR EASTERN PORTIONS OF THE AREA. SATURDAY AND SUNDAY WILL BRING GOOD CHANCES FOR THUNDERSTORMS AGAIN IN THESE AREAS...WITH SOME STORMS POSSIBLY REACHING THE COAST. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. ADDITIONALLY...THOSE WITNESSING NEW FIRE ACTIVITY ARE REQUESTED TO CONTACT THE APPROPRIATE LAND MANAGEMENT AGENCY.
Nearby
Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.